Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 8, 2020, 7:52 AM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 2020, 7:52 AM PDT (14:52 UTC)
- Expired
- Jun 8, 2020, 2:50 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:48 AM PDT | NON-TSTM WND DMG | Lytle Creek, CA | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM LYTLE CREEK. CHP REPORTS A LARGE TREE DOWN, BLOCKING AT LEAST ONE LANE OF A 3-LANE ROAD IN LYTLE CREEK. TREE ESTIMATED AT AROUND 1,000 LBS. CLOSEST WEATHER STATION (SE724 - SCE SHEEP CREEK) REPORTED NW WINDS GUSTI |
| Jun 8, 8:50 AM PDT | NON-TSTM WND GST 51 | 3 Sw Devore, CA | MESONET STATION SE156 LYTLE CREEK WASH (SCE) - SANTA ANA WIND. RH BELOW 15 PERCENT AFTER 11 AM WITH GUSTS 30-39 MPH. |
| Jun 8, 9:15 AM PDT | NON-TSTM WND GST 54 | 2 Nw Running Springs, CA | MESONET STATION HHPC1 HEAPS PEAK RAWS - SANTA ANA WIND. |
| Jun 8, 10:20 AM PDT | NON-TSTM WND GST 52 | 6 S Chino, CA | MESONET STATION SE218 CHINO HILLS 3 (SCE) - SANTA ANA WINDS. RH BELOW 15 PERCENT AFTER 11 AM THIS PEAK WIND GUST. GUSTS 35-45 MPH DURING AFTERNOON JUNE 8. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 2.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3952 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS85 KVEF 081452 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 752 AM PDT Mon Jun 8 2020 .Strong and gusty north winds will combine with low humidity values to create dangerous fire conditions in the lower Colorado River Valley and southern Mohave County today. AZZ101-102-CAZ229-NVZ466-090000- /O.NEW.KVEF.FW.W.0010.200608T1452Z-200609T0000Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 752 AM PDT Mon Jun 8 2020 /752 AM MST Mon Jun 8 2020/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect until 5 PM PDT /5 PM MST/ this afternoon. * AFFECTED AREA...In AZZ101...Fire weather zone 101. In AZZ102... southern part of fire weather zone 102. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...until 5 pm PDT. /5 pm MST/. * WIND...Sustained north wind 20 to 25 mph, gusts up to 35 mph. * HUMIDITY...5-10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
1 follow-up statement
206 WWUS85 KVEF 082150 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 250 PM PDT Mon Jun 8 2020 AZZ101-102-CAZ229-NVZ466-082300- /O.CAN.KVEF.FW.W.0010.000000T0000Z-200609T0000Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 250 PM PDT Mon Jun 8 2020 /250 PM MST Mon Jun 8 2020/ ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... The National Weather Service in Las Vegas has cancelled the Red Flag Warning. North winds will continue to subside through the remainder of the late afternoon hours. The Red Flag Warning has been cancelled. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 8, 1:29 AM PDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 8, 1:29 AM PDT, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 129 AM PDT Mon Jun 8 2020 .SYNOPSIS...Gusty north winds will continue through early this morning behind a cold front before gradually easing through the day. North winds may linger longer across the Colorado River Valley where dangerous boating conditions may exist. After today, calmer winds are expected with a warming trend as high pressure builds across the region. && .SHORT TERM...Monday through Wednesday. Gusty winds linger early this morning with gusts exceeding 40 mph slow to calm down, especially in the Las Vegas Valley and central Nye county. With the front continuing south, pressure gradients will gradually relax through the morning and I will allow the wind advisory to expire at 2am, though some locally gusty conditions will persist through the early morning hours. The trough currently situated over the area will shift eastward today towards the Four Corners region as a ridge takes over through mid-week. With the associated sfc frontal boundary now south of the area, widespread breezy, northerly winds will remain in place today. Most areas will see speeds less than were seen yesterday with the exception of Lake Mohave and Lake Havasu. Slightly stronger winds will be present for much of day at speeds of around 25 mph gusting 35 mph. The Lake Wind Advisory looks good as is and will begin at 5 AM. Coolest temps off the week are expected today with max temps well below seasonal normals. Unfortunately, a rapid jump in temps is expected Tuesday and Wednesday with high temps rising near 10 degrees each day. .LONG TERM...Thursday through Sunday. Ridge axis will shift east of the area on Thursday as the next Pacific system pushes towards the West Coast. Overall there is still not high confidence in specifics with this late-week system. However, increasing winds on Friday and Saturday look likely with wind and fire weather products not out of the realm of possibilities. Overall the system looks dry with most of the moisture remaining to the north and east of the local area. The heat will peak on Thursday before a downward trend in temperatures begins on Friday and continues into the weekend. Weekend temps look to remain right around seasonal normals at this point. && .FIRE WEATHER...Gusty north winds will gradually ease today across the region though they will remain elevated near the Colorado River through early evening. Dry weather is expected through the week with temperatures climbing each day as high pressure builds. A return of gusty winds is expected by the end of the week, with the strongest winds across the Southern Great Basin and Sierra where Red Flag conditions may return. && .AVIATION...For McCarran...Strong northwest winds gusting 35-40 kts at 1 am will decrease but remain gusty through much of the morning hours. Forecast models indicate winds shifting more to the north and decreasing to around 10 kts by this afternoon. There is a small chance the wind direction could shift to the northeast later this afternoon but confidence is low in that happening. Winds become light and variable early this evening before typical diurnal southwest winds return later in the evening and continue overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty north winds are expected across the region this morning but will begin to decrease nearly everywhere this afternoon with the exception of the Colorado River Valley where gusts will continue all day before decreasing in the evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Guillet AVIATION...Salmen FIRE WX...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.